MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO TECHNOLOGY; BIOSTABLE PICC
Model Number 45887
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an issue with a bio-stable 5f dl-55cm ir-145 kit, non-valved, with nitinol gw pg.It was reported that, approximately 10 minutes post placement of the picc line, the nurse was able to flush the device but was unable to aspirate.When the picc was placed there was no noticeable pinching of the tubing below the hub.The catheter was reported to be pinching where it connected to the hub.The patient's positioning was manipulated for 20 minutes but did not resolve the issue.It was reported that no type of securement of the hub to the patient used to prevent the hub from movement.The picc was removed and replaced.There was no report of the patient experiencing any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed, no sample was returned.  without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.It was reported that the picc suture wing (hub) did not have a securement device (e.G.Statlock) in use to keep the suture wing from moving.  this is potential root cause since allowing the suture wing to move freely can increase the likelihood of catheter tubing becoming kinked/pinched as it exists from the suture wing.  a kinked/pinched catheter tubing in this location can affect the aspiration performance of the device.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: directions for use is provided with the picc device and contains the following statements: catheter stabilization: 1.Prepare stabilization site with alcohol and remove betadine, if present.2.Apply skin prep solution for enhanced adherence and skin protection.Allow skin prep solution to completely dry (10-15 seconds).3.Slide device under suture wing.Slide one suture hole over a post, then slide that post and suture wing toward opposite side until second suture hole easily fits over second post.4.Close lids over posts to secure catheter.5.Peel away paper backing and place on skin.6.Apply adhesive strip at or near insertion site.Contraindication: patients with known tape or adhesive allergies.Precaution: do not use where loss of adherence could occur, such as with a confused patient, unattended access device, diaphoretic or non-adherent skin.Precaution: minimize catheter manipulation during application and removal.Note: monitor stabilization device daily.Replace at least every seven days.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO TECHNOLOGY
Common Device Name
BIOSTABLE PICC
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15734773
Report Number1317056-2022-00130
Device Sequence Number2958509
Product Code LJS
UDI-Device IdentifierH965458870
UDI-PublicH965458870
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number45887
Device Catalogue Number45887
Device Lot Number5729836
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer12/29/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight136 KG